The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (211 KB) | Metadata | Table of Contents | ZAA summary
Volume 21, Issue 4, 2002, pp. 949–962
DOI: 10.4171/ZAA/1119

Published online: 2002-12-31

Numerical Method of Lines for First Order Partial Differential-Functional Equations

Anna Baranowska[1] and Zdzisław Kamont[2]

(1) Polish Naval Academy, Gdynia, Poland
(2) University of Gdansk, Poland

We consider the Cauchy problem for a nonlinear equation on the Haar pyramid. By using a discretization with respect to spatial variables, the partial functional-differential equation is transformed into a system of ordinary functional-differential equations. We investigate the question of under what conditions the classical solutions of the original problem are approximated by solutions of associated systems of ordinary functional-differential equations. The proof of the convergence of the method of lines is based on the differentialinequalities technique. A numerical example is given. Differential equations with retarded variables and differential-integral equations are particular cases of a general model considered in the paper.

Keywords: Cauchy problem, differential-difference inequalities, comparison technique, stability and convergence

Baranowska Anna, Kamont Zdzisław: Numerical Method of Lines for First Order Partial Differential-Functional Equations. Z. Anal. Anwend. 21 (2002), 949-962. doi: 10.4171/ZAA/1119